Alert archive / Ohio / Hydrologic Warnings in 2018

Hydrologic Warning 53, NWS Wilmington, OH

April 4, 2018Licking County, Ohio

NWS Wilmington, OH issued this hydrologic warning at Apr 4, 2018, 12:19 AM EDT for Licking County, Ohio. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 4, 2018, 12:19 AM EDT (04:19 UTC)
Expired
Apr 5, 2018, 12:19 AM EDT
In force
24 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

County Licking County, OH

The radar

The Cincinnati radar (KILN), 133 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Raccoon Creek near Granville (GRNO1). The gauge peaked at 13.75 ft at Apr 4, 2018, 5:00 AM EDT.

actionminormoderatemajor5101504/0404/0504/06
Action stage
10 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03145483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

315 
WGUS41 KILN 040419
FLWILN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
1219 AM EDT WED APR 4 2018

INC041-047-161-177-OHC017-135-041030-
/O.EXT.KILN.FA.W.0011.000000T0000Z-180404T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin IN-Wayne IN-Union IN-Fayette IN-Preble OH-Butler OH-
1219 AM EDT WED APR 4 2018

The National Weather Service in Wilmington has extended the

* Flood Warning for...
  Franklin County in southeastern Indiana...
  Wayne County in east central Indiana...
  Union County in east central Indiana...
  Fayette County in east central Indiana...
  Preble County in west central Ohio...
  Western Butler County in southwestern Ohio...

* Until 630 AM EDT Wednesday.

* At 1217 AM EDT, local law enforcement reported numerous roads were 
  still closed due to high water.

* Some locations that will experience flooding include...
  Hamilton, Fairfield, Richmond, Oxford, Connersville, Eaton,
  Batesville, Brookville, Centerville, Cambridge City, Ross, Liberty,
  Camden, Lewisburg, Hagerstown, New Paris, West Alexandria, Gratis,
  Fountain City and Dublin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

To report flooding, go to our website at weather.gov/iln and submit
your report via social media, when you can do so safely.

&&

LAT...LON 3953 8530 3953 8528 3954 8530 3979 8530
      3979 8522 4001 8520 4000 8481 3992 8481
      3992 8451 3989 8449 3932 8458 3930 8467
      3931 8522 3927 8529

$$

Sites
2 follow-up statements
178 
WGUS81 KILN 040853
FLSILN
Flood Statement
National Weather Service Wilmington OH
453 AM EDT Wed Apr 4 2018

...The Flood Warning continues for the following rivers...

  Raccoon Creek near Granville

OHC089-041543-
/O.EXT.KILN.HY.W.0053.000000T0000Z-180404T1543Z/
/GRNO1.1.UU.180404T0415Z.180404T0800Z.180404T0943Z.UU/
453 AM EDT Wed Apr 4 2018

The Flood Warning continues for
  The Raccoon Creek near Granville
* until this morning.
* At 4 AM the stage was 13.7 feet.
* Flood stage is 13 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The creek is near crest and will fall below flood stage later this 
  morning.
* At stages near 14.0 feet, Portions of the TJ Evans bike trail are 
  nearly flooded, with out buildings near the Granville Water Plant 
  flooded.
  

&&

LAT...LON 4008 8255 4007 8251 4006 8246 4004 8248
      4006 8256                       

$$
780 
WGUS81 KILN 041450
FLSILN
Flood Statement
National Weather Service Wilmington OH
1050 AM EDT Wed Apr 4 2018

...The Flood Warning is cancelled for the following rivers...

  Raccoon Creek near Granville

OHC089-041520-
/O.CAN.KILN.HY.W.0053.000000T0000Z-180404T1543Z/
/GRNO1.U.UU.180404T0415Z.000000T0000Z.180404T1310Z.UU/
1050 AM EDT Wed Apr 4 2018

The Flood Warning is cancelled for
  The Raccoon Creek near Granville
* At 10 AM the stage was 12.7 feet.
* The river fell below flood stage late this morning.
* Flood stage is 13 feet.
* The river will continue to fall to 4.8 feet by tomorrow morning.
* At stages near 13 feet, Water encroaches on storage buildings near 
  the Granville Water Plant.
  

&&

LAT...LON 4008 8255 4007 8251 4006 8246 4004 8248
      4006 8256                       

$$

What forecasters said that day

The local office's own words before this hydrologic warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this hydrologic warning went out at Apr 3, 10:52 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 3, 10:52 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1052 PM EDT Tue Apr 3 2018

.SYNOPSIS...
A cold front will move through the region tonight. High
pressure and cooler conditions will move in for Wednesday, and
Thursday, with another cold front bringing precipitation to the
region Thursday night and Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Lowered temperatures just slightly on Wednesday and tonight's low
temperatures just a bit more than earlier forecast with colder air
rushing in behind the front overnight. Front is currently situated
in eastern Indiana but not quite in ILN CWA as of 02:30z. It's
progged to be east of the I-71 corridor at 7z with a continued rapid
eastward progression overnight.

Severe potential of the thunderstorms has waned significantly
given the initial round of storms that have produced an
unfavorable lower atmosphere late this evening. Will remove the
remnants of tornado watch #31 and keep the flash flood watch
going for any residual rain and lingering water issues. Do not
expect FFA to be extended by any means and let it drop at 6z.

Winds will gust to 30-35kt with the cold front and continue for
a while after the frontal passage. Gusty winds will continue
through the day on Wednesday.

A few residual rain or snow showers will be possible for the
day on Wednesday.

&&

.SHORT TERM /WEDNESDAY NIGHT/...
Strong cold advection behind the cold front will lead to a
chilly day on Wednesday. Will be keeping a chance of light
showers (possibly with some snow mixing in) in the northern
sections of the CWA, but overall the chances for precipitation
are not impressive. Rather, thick stratocumulus will likely
envelop most of the CWA, with max temps only reaching the upper
30s to middle 40s. Min temps will drop into the 20s on Wednesday
night.

Jumping back to Wednesday morning for a moment, it does look
like the gusty winds behind the cold front will actually be the
strongest in the 09Z-12Z time frame, with a solid pressure
gradient in place. Based on BUFKIT momentum transfer, some gusts
in the 35-40 MPH range (maybe up to 45 MPH) will be possible.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Short wave energy will drop down from the upper Midwest and
across the upper Ohio Valley Thursday into Friday as an
associated surface low moves over the Great Lakes. This will
lead to an increasing chance of showers later Thursday
afternoon into Thursday night, especially across northern
portions of our fa. Thermal profiles support mainly rain
initially, but as it cools off some Thursday night, we may see
more of a rain snow mix across the north. Highs on Thursday will
range from the mid 40s in the north to the mid 50s across the
south, with lows Thursday night in the 35 to 40 degree range.
Highs on Friday will again range from the mid 40s in the north
to the mid 50s in the south.

A cold front will push south of the area Friday into Friday
night. A low pressure system moving east along the front will
move across the Tennessee Valley Friday night into Saturday.
This will allow for some additional precipitation to spread
back in from the south. With some cooler air in place behind the
front, thermal profiles are more supportive of snow or a
rain/snow mix with this system. Highs on Saturday will be in the
upper 30s to lower 40s. High pressure will build quickly east
across the area on Sunday with highs mainly in the 40s.

An upper level trough with some embedded short wave energy will
push east across the region Monday into Tuesday. This will
bring some additional chances of rain/snow into the first part
of next work week. Highs Monday and Tuesday will be in the 40s
with overnight lows in the 30s.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
Showers and thunderstorms will be present in advance of a cold
front this evening into the first half of the night. Winds will
be gusty through the TAF period. Generally south winds will
become west winds after the frontal passage. Visbys and cigs
will be reduced with thunderstorms. MVFR cigs are also expected
after the frontal passage and through a large portion of the day
on Wednesday.

OUTLOOK...MVFR cigs and vsbys possible Thursday night into
Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 2 AM EDT Wednesday for OHZ026-034-035-
     042>046-051>056-060>065-070>074.
KY...None.
IN...Flash Flood Watch until 2 AM EDT Wednesday for INZ050-058-059-
     066.

&&

SYNOPSIS...Hatzos
NEAR TERM...Franks
SHORT TERM...Hatzos
LONG TERM...JGL
AVIATION...Novak
Hazardous weather outlook, Apr 3, 10:55 PM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1055 PM EDT Tue Apr 3 2018

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
050300-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-
1055 PM EDT Tue Apr 3 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Wind gusts to 45 MPH will be possible overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind gusts to 45 MPH will be possible early Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ073>075-080-KYZ089>100-OHZ077>082-088-050300-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
1055 PM EDT Tue Apr 3 2018

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Tonight.

Wind gusts to 40 MPH will be possible overnight. There is also the
potential for flooding due to saturated soils from prior rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind gusts upwards of 40 MPH will be possible early Wednesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 3, 9:40 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
940 PM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     2 E OWENTON             38.54N 84.80W
04/03/2018                   OWEN               KY   911 CALL CENTER

            BARN PARTIALLY DESTROYED AND BLOWN ONTO 22 EAST.

&&

JGIBSON
Local storm report, Apr 3, 9:49 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
949 PM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      3 NNE OWENTON           38.58N 84.82W
04/03/2018                   OWEN               KY   911 CALL CENTER

            CAR STUCK IN HIGH WATER ON CULL ROAD.

&&

JGIBSON
Local storm report, Apr 3, 10:22 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1022 PM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     LANCASTER               39.72N 82.60W
04/03/2018                   FAIRFIELD          OH   911 CALL CENTER

            TREES DOWN COUNTYWIDE.

&&

MBP
Local storm report, Apr 3, 10:55 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1055 PM EDT TUE APR 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             2 S GROVE CITY          39.84N 83.07W
04/03/2018  M1.50 INCH       FRANKLIN           OH   NWS EMPLOYEE

            TIME ESTIMATED FROM RADAR.

&&

HATZOS
Local storm report, Apr 4, 12:08 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1208 AM EDT WED APR 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     HEAVY RAIN       4 W ROCKBRIDGE          39.58N 82.60W
04/04/2018  M2.31 INCH       HOCKING            OH   TRAINED SPOTTER

            TOTAL FOR THE DAY.

&&

JOHNF
Local storm report, Apr 4, 12:14 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1214 AM EDT WED APR 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     FLOOD            1 SSE CAMBRIDGE CITY    39.80N 85.16W
04/04/2018                   WAYNE              IN   LAW ENFORCEMENT

            ROAD CLOSED DUE TO HIGH WATER AT BOYD RD AND HUNNICUT RD,

            ALONG WITH NUMEROUS OTHER LOCATIONS THROUGOUT THE COUNTY.

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:06 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton24 min
Apr 3, 8:17 PM EDTRiver Flood WarningILNFranklin, Madison, Pickaway53 hr
Apr 3, 8:29 PM EDTSpecial Weather StatementILNClermont31 min
Apr 3, 8:55 PM EDTSpecial Weather StatementILNClinton35 min
Apr 3, 9:00 PM EDTAreal Flood WarningILNButler, Hamilton18 hr
Apr 3, 9:24 PM EDTSpecial Weather StatementILNRoss36 min
Apr 4, 3:27 AM EDTRiver Flood AdvisoryILNClermont, Hamilton59 hr
Apr 4, 3:42 AM EDTWind AdvisoryILNAuglaize, Champaign, Clark, Darke, Delaware, Franklin and 8 more9 hr
Apr 4, 7:52 AM EDTRiver Flood WarningILNLicking8 hr
Apr 4, 8:25 AM EDTRiver Flood WarningILNLicking14 hr

Nearby

Hydrologic Warnings in Ohio, 2018Every hydrologic warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.